MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LINEAR CUTTER/STAPLER-STANDARD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LINEAR CUTTER/STAPLER-STANDARD; STAPLE, IMPLANTABLE
Model Number JJ55B
Medical Device Problem Codes Difficult to Insert (1316); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # 444a14.Additional information: they opened the first, it was not fitting in the cartridge jaw.They tried forcedly putting it but it was still not getting fit, then they tried the another one and it had the same issue (one with retaining cap), so they didn¿t opened the 3rd one and its seal packed (same lot).On visual inspection, one has the small lock at the proximal end of cartridge broken, most of the pins seems intact in cartridge.Second one had the retaining cap on and was not used.Third was in complete packing.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one jj55b reload was received without the packaging.During the visual inspection of reload was noted that the reload belongs to a tcr55.However, the printed batch on reload was reviewed and it belongs to product code jj55b.In addition, the swing tab of the reload was broken off and no returned and 2 staples were noted missing along the staple line.Additional investigation of the returned lot number on the tyvek indicated that a tcr55 reload was packaged as a jj55b based on the batch number printed on the reload.The mix observed is potentially related to a manufacturing process.It is possible that the damaged on the swing tab was due to the reload was not properly loaded into the device, causing the damage to the swing tab and not allowing the device to fire and that an improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that there are 3 jj55b cartridges, one is seal packed, the other is open but staple retaining cap is still there, the 3rd the safety lock was broken, there was an alignment problem as the cartridges were not fitting/aligning properly in the cartridge fork (not getting fit into the fork).There were no patient consequences.

Brand Name
LINEAR CUTTER/STAPLER-STANDARD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15876312
Report Number3005075853-2022-08188
Device Sequence Number2492347
Product Code GDW
UDI-Device Identifier10705036002239
UDI-Public10705036002239
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberJJ55B
Device Catalogue NumberJJ55B
Device Lot Number459A28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown